Alert archive / Wisconsin / Snow Advisories in 2006

Snow Advisory 2, NWS La Crosse, WI

March 5, 20067 counties in Minnesota; 11 counties in Wisconsin

NWS La Crosse, WI issued this snow advisory at Mar 5, 2006, 3:48 AM CST for 7 counties in Minnesota; 11 counties in Wisconsin. It took effect at Mar 5, 2006, 6:00 AM CST. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Mar 5, 2006, 3:48 AM CST (09:48 UTC)
In effect from
Mar 5, 2006, 6:00 AM CST
Expired
Mar 5, 2006, 8:02 PM CST
In force
14 hr
Issued by
NWS La Crosse, WI

Counties Dodge County, MN, Fillmore County, MN, Houston County, MN, Mower County, MN, Olmsted County, MN, Wabasha County, MN, Winona County, MN, Adams County, WI, Buffalo County, WI, Clark County, WI, Jackson County, WI, Juneau County, WI, La Crosse County, WI, Monroe County, WI, Richland County, WI, Taylor County, WI, Trempealeau County, WI, Vernon County, WI

The radar

The La Crosse radar (KARX), 27 km from the middle of the area, began a volume at 09:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 9.8 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2006-03-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2006-03-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 128 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1236 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
128 m²/s²
0-3 km storm-relative helicity
271 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KARX 050948
WSWARX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
348 AM CST SUN MAR 5 2006

...WINTRY WEATHER WILL IMPACT THE REGION TODAY...

.A LOW PRESSURE SYSTEM WILL MOVE ACROSS THE REGION TODAY...BRINGING
A SHOT OF WINTRY WEATHER TO OUR AREA. SNOW WILL FALL ACROSS THE
AREA...AND THERE COULD ALSO BE A MIX WITH SOME SLEET OR RAIN ACROSS
PARTS OF NORTHEAST IOWA AND FAR SOUTHWEST WISCONSIN. SNOW AMOUNTS
OF 2 TO 5 INCHES ARE EXPECTED...WITH THE HEAVIEST BAND GENERALLY
ALONG INTERSTATE 94. THE STORM SYSTEM WILL MOVE PAST THE AREA
THIS EVENING.

MNZ079-086>088-094>096-WIZ017-029-032>034-041>044-053-055-051800-
/O.NEW.KARX.SN.Y.0002.060305T1200Z-060306T0300Z/
WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-TAYLOR-CLARK-
BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-ADAMS-VERNON-
RICHLAND-
INCLUDING THE CITIES OF...ROCHESTER...WINONA...AUSTIN...MEDFORD...
NEILLSVILLE...BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...
MAUSTON...VIROQUA...RICHLAND CENTER
348 AM CST SUN MAR 5 2006

...SNOW ADVISORY IN EFFECT UNTIL 9 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM CST THIS EVENING. 

LIGHT SNOW WILL FALL ON THE AREA THIS MORNING...WITH THE SNOW
BECOMING HEAVIER BY MID TO LATE MORNING. SNOW WILL THEN PERSIST
THROUGH THE AFTERNOON BEFORE TAPERING OFF EARLY THIS EVENING. 

SNOW AMOUNTS BETWEEN 2 AND 4 INCHES ARE EXPECTED OVER SOUTHEAST
MINNESOTA...WITH 3 TO 5 INCHES ACROSS WESTERN INTO SOUTHWEST
WISCONSIN. 

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

IAZ008>011-018-019-029-030-WIZ054-061-051800-
/O.NEW.KARX.WW.Y.0003.060305T1200Z-060306T0300Z/
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-CRAWFORD-GRANT-
INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY...
OELWEIN...PRAIRIE DU CHIEN...PLATTEVILLE
348 AM CST SUN MAR 5 2006

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 9 PM CST THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A WINTER
WEATHER ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM CST THIS
EVENING. 

A MIXTURE OF SNOW AND SLEET WILL FALL ON PARTS OF NORTHEAST IOWA
AND FAR SOUTHWEST WISCONSIN THIS MORNING. LIGHT ACCUMULATIONS OF
SNOW AND SLEET MAY CAUSE SOME SLIPPERY CONDITIONS. BY LATE
MORNING...A MIX OF RAIN OR SNOW IS ANTICIPATED...BUT BY MID TO
LATE AFTERNOON THE PRECIPITATION WILL BECOME ALL SNOW. SNOW
ACCUMULATIONS OF 2 TO 4 INCHES ARE POSSIBLE BEFORE THE PRECIPITATION
TAPERS OFF EARLY THIS EVENING.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

$$

MW
6 follow-up statements
000 
WWUS43 KARX 051332
WSWARX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
732 AM CST SUN MAR 5 2006

...SNOW WILL SPREAD ACROSS THE AREA TODAY...

.A BROAD AREA OF LOW PRESSURE OVER THE CENTRAL PLAINS WILL MOVE
EAST INTO THE MIDDLE AND UPPER MISSISSIPPI VALLEY TODAY...AND
BRING A SHOT OF WINTRY WEATHER TO OUR AREA. SNOW WILL INCREASE IN
COVERAGE AND INTENSITY AS THE LOW AND A VIGOROUS UPPER LEVEL
DISTURBANCE APPROACH. WITH TEMPERATURES AT THE SURFACE AND ALOFT
HOVERING NEAR THE FREEZING MARK...THE SNOW COULD ALSO BE MIXED WITH
SOME SLEET...LIGHT RAIN OR FREEZING RAIN. THE MIXED PRECIPITATION
IS MOST LIKELY WEST OF A LINE FROM ROCHESTER TO PRAIRIE DU CHIEN...
AND MAINLY EARLY THIS MORNING. SNOW AMOUNTS OF 2 TO 5 INCHES ARE
EXPECTED TODAY...WITH THE HEAVIER AMOUNTS GENERALLY ALONG AND EAST
OF THE MISSISSIPPI RIVER. THE STORM SYSTEM WILL MOVE PAST THE AREA
THIS EVENING.

MNZ079-086>088-094>096-WIZ017-029-032>034-041>044-053-055-052145-
/O.CON.KARX.SN.Y.0002.000000T0000Z-060306T0300Z/
WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-TAYLOR-CLARK-
BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-ADAMS-VERNON-
RICHLAND-
INCLUDING THE CITIES OF...ROCHESTER...WINONA...AUSTIN...MEDFORD...
NEILLSVILLE...BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...
MAUSTON...VIROQUA...RICHLAND CENTER
732 AM CST SUN MAR 5 2006

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING. 

SOME LIGHT SNOW WILL FALL ON THE AREA EARLY THIS MORNING...MAINLY
ALONG AND SOUTH OF INTERSTATE 90. THE SNOW WILL BECOME HEAVIER
AND OVER-SPREAD THE ENTIRE AREA DURING THE MID MORNING HOURS.
SNOW WILL THEN PERSIST THROUGH THE AFTERNOON BEFORE TAPERING OFF
FROM WEST TO EAST DURING THE EVENING. THE PRECIPITATION MAY END AS
PATCHY DRIZZLE OR FREEZING DRIZZLE.

SNOW AMOUNTS BETWEEN 2 AND 4 INCHES ARE EXPECTED OVER SOUTHEAST
MINNESOTA...WITH 3 TO 5 INCHES ACROSS WESTERN INTO SOUTHWEST
WISCONSIN.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

IAZ008>011-018-019-029-030-WIZ054-061-052145-
/O.CON.KARX.WW.Y.0003.000000T0000Z-060306T0300Z/
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-CRAWFORD-GRANT-
INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY...
OELWEIN...PRAIRIE DU CHIEN...PLATTEVILLE
732 AM CST SUN MAR 5 2006

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS
EVENING...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS
EVENING. 

A MIXTURE OF SNOW AND SLEET...ALONG WITH SOME PATCHY LIGHT RAIN
AND FREEZING RAIN WILL FALL ON PARTS OF NORTHEAST IOWA AND FAR
SOUTHWEST WISCONSIN EARLY THIS MORNING. LIGHT ACCUMULATIONS OF
SNOW AND SLEET MAY CAUSE SOME SLIPPERY CONDITIONS. THE
PRECIPITATION WILL BECOME MORE WIDESPREAD AND HEAVIER DURING THE
MID MORNING HOURS...AND BECOME MAINLY SNOW. THE SNOW MAY BE MIXED
WITH SOME LIGHT RAIN AT TIMES DURING THE MID-DAY HOURS.

SNOW ACCUMULATIONS OF 2 TO 4 INCHES ARE EXPECTED...WITH SOME
AMOUNTS UP TO 5 INCHES POSSIBLE EAST OF THE MISSISSIPPI RIVER. THE
PRECIPITATION WILL TAPER OFF FROM WEST TO EAST DURING THE
EVENING...BUT MAY CHANGE TO PATCHY DRIZZLE OR FREEZING DRIZZLE
BEFORE ENDING.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

$$
000 
WWUS43 KARX 051620
WSWARX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
1020 AM CST SUN MAR 5 2006

...SNOW THROUGH THE AFTERNOON...

.SNOW WILL CONTINUE TO FALL ACROSS THE AREA THROUGH THE AFTERNOON
HOURS...WITH PERIODS OF MODERATE TO HEAVY SNOW AT TIMES.
VISIBILITIES WITH THE HEAVIER SNOWFALL OF A MILE OF LESS CAN BE
EXPECTED...ALONG WITH ACCUMULATION RATES OF UP TO AN INCH PER
HOUR. SNOW AMOUNTS OF 2 TO 5 INCHES ARE EXPECTED TODAY...WITH THE
HEAVIER AMOUNTS GENERALLY ALONG AND EAST OF THE MISSISSIPPI RIVER.

THE SNOW WILL TAPER OFF THIS EVENING...AS THE STORM SYSTEM MOVES
EAST OF THE LOCAL AREA. SOME PATCHY FREEZING DRIZZLE WILL BE
POSSIBLE IN THE EVENING THOUGH. 

MNZ079-086>088-094>096-WIZ017-029-032>034-041>044-053-055-060030-
/O.CON.KARX.SN.Y.0002.000000T0000Z-060306T0300Z/
WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-TAYLOR-CLARK-
BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-ADAMS-VERNON-
RICHLAND-
INCLUDING THE CITIES OF...ROCHESTER...WINONA...AUSTIN...MEDFORD...
NEILLSVILLE...BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...
MAUSTON...VIROQUA...RICHLAND CENTER
1020 AM CST SUN MAR 5 2006

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING. 

SNOW...MODERATE TO HEAVY AT TIMES...WILL FALL THROUGH THE
AFTERNOON HOURS...GRADUALLY TAPERING OFF EARLY THIS EVENING.
SNOW AMOUNTS BETWEEN 2 AND 4 INCHES ARE EXPECTED OVER SOUTHEAST
MINNESOTA...WITH 3 TO 5 INCHES ACROSS WESTERN INTO SOUTHWEST
WISCONSIN.

PATCHY FREEZING DRIZZLE WILL BE POSSIBLE THIS EVENING AS MOST OF THE
SNOW EXITS EAST.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

IAZ008>011-018-019-029-030-WIZ054-061-060030-
/O.CON.KARX.WW.Y.0003.000000T0000Z-060306T0300Z/
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-CRAWFORD-GRANT-
INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY...
OELWEIN...PRAIRIE DU CHIEN...PLATTEVILLE
1020 AM CST SUN MAR 5 2006

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS
EVENING...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS
EVENING. 

SNOW...MODERATE TO HEAVY AT TIMES...WILL FALL THROUGH THE
AFTERNOON HOURS...GRADUALLY TAPERING OFF EARLY THIS EVENING.
SNOW AMOUNTS BETWEEN 2 AND 4 INCHES ARE EXPECTED OVER NORTHEAST
IOWA...WITH 3 TO 5 INCHES ACROSS SOUTHWEST WISCONSIN.

PATCHY FREEZING DRIZZLE WILL BE POSSIBLE THIS EVENING AS MOST OF THE
SNOW EXITS EAST.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

$$


RIECK
000 
WWUS43 KARX 051832
WSWARX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
1232 PM CST SUN MAR 5 2006

...SNOW CONTINUES TO FALL...

.SNOW...MODERATE TO HEAVY AT TIMES...WILL PERSIST ACROSS THE AREA
THIS AFTERNOON. VISIBILITIES WITH THE HEAVIER SNOWS WILL BE 1/2
MILE OR LESS...AND HOURLY ACCUMULATION RATES NEAR 1 INCH WILL BE
POSSIBLE. SNOW ACCUMULATIONS OF 2 TO 5 INCHES ARE EXPECTED...WITH
THE HIGHER AMOUNTS GENERALLY ALONG AND EAST OF THE MISSISSIPPI
RIVER.

THE SNOW WILL TAPER OFF FROM WEST TO EAST LATER THIS AFTERNOON AND
EVENING...MOVING EAST OF A ROCHESTER TO NASHUA LINE BY 2 PM...AND
A WABASHA TO CRESCO LINE BY 3 PM. PATCHY FREEZING DRIZZLE WILL BE
POSSIBLE BEHIND THE DEPARTING SNOWS. 


MNZ079-086>088-094>096-WIZ017-029-032>034-041>044-053-055-060245-
/O.CON.KARX.SN.Y.0002.000000T0000Z-060306T0300Z/
WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-TAYLOR-CLARK-
BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-ADAMS-VERNON-
RICHLAND-
INCLUDING THE CITIES OF...ROCHESTER...WINONA...AUSTIN...MEDFORD...
NEILLSVILLE...BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...
MAUSTON...VIROQUA...RICHLAND CENTER
1232 PM CST SUN MAR 5 2006

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING. 

SNOW...MODERATE TO HEAVY AT TIMES...WILL CONTINUE TO FALL THIS
AFTERNOON...GRADUALLY TAPERING OFF BY EARLY EVENING. SNOW AMOUNTS
BETWEEN 2 AND 5 INCHES ARE EXPECTED OVER SOUTHEAST
MINNESOTA...WITH 3 TO 5 INCHES ACROSS WESTERN INTO SOUTHWEST
WISCONSIN.

PATCHY FREEZING DRIZZLE WILL BE POSSIBLE THIS EVENING AS THE SNOW
EXITS EAST.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

IAZ008>011-018-019-029-030-WIZ054-061-060245-
/O.CON.KARX.WW.Y.0003.000000T0000Z-060306T0300Z/
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-CRAWFORD-GRANT-
INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY...
OELWEIN...PRAIRIE DU CHIEN...PLATTEVILLE
1232 PM CST SUN MAR 5 2006

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS
EVENING...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS
EVENING. 

SNOW...MODERATE TO HEAVY AT TIMES...WILL CONTINUE TO FALL THIS AFTERNOON
...GRADUALLY TAPERING OFF BY EARLY EVENING. SNOW AMOUNTS BETWEEN
2 AND 4 INCHES ARE EXPECTED OVER NORTHEAST IOWA... WITH 3 TO 5
INCHES ACROSS SOUTHWEST WISCONSIN.

PATCHY FREEZING DRIZZLE WILL BE POSSIBLE THIS EVENING AS MOST OF
THE SNOW EXITS EAST.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

$$


RIECK
000 
WWUS43 KARX 052110
WSWARX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
310 PM CST SUN MAR 5 2006

...SNOW PUSHING EAST...

.THE SNOW WILL CONTINUE TO PUSH EAST EARLY THIS EVENING...EXITING
EAST OF A WHITEHALL...TO CHASEBURG...TO CASSVILLE LINE BY 6
PM...AND A NEILLSVILLE..TO TOMAH...TO RICHLAND CENTER LINE BY 8 PM. 
THE SNOW WILL CONTINUE TO BE MODERATE TO HEAVY WHERE IT
FALLS...WITH VISIBILITIES GENERALLY 1/2 MILE OR LESS. HOURLY
ACCUMULATION RATES NEAR 1 INCH WILL ALSO BE POSSIBLE. TOTAL SNOW
ACCUMULATIONS OF 2 TO 6 INCHES ARE EXPECTED...WITH SOME LOCALLY
HIGHER AMOUNTS GENERALLY ALONG AND EAST OF THE MISSISSIPPI RIVER.

AFTER THE SNOW EXITS...SOME PATCHY FREEZING DRIZZLE WILL BE POSSIBLE
FOR THE REST OF THE EVENING HOURS. 

MNZ086-087-094-095-052215-
/O.CAN.KARX.SN.Y.0002.000000T0000Z-060306T0300Z/
DODGE-OLMSTED-MOWER-FILLMORE-
INCLUDING THE CITIES OF...ROCHESTER...AUSTIN
310 PM CST SUN MAR 5 2006

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS CANCELLED THE SNOW
ADVISORY. 

$$

IAZ008>010-018-019-029-052215-
/O.CAN.KARX.WW.Y.0003.000000T0000Z-060306T0300Z/
MITCHELL-HOWARD-WINNESHIEK-FLOYD-CHICKASAW-FAYETTE-
INCLUDING THE CITIES OF...DECORAH...CHARLES CITY...OELWEIN
310 PM CST SUN MAR 5 2006

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS CANCELLED THE
WINTER WEATHER ADVISORY. 

$$

MNZ079-088-096-WIZ032-033-041-053-055-060000-
/O.EXT.KARX.SN.Y.0002.000000T0000Z-060306T0000Z/
WABASHA-WINONA-HOUSTON-BUFFALO-TREMPEALEAU-LA CROSSE-VERNON-
RICHLAND-
INCLUDING THE CITIES OF...WINONA...LA CROSSE...VIROQUA...
RICHLAND CENTER
310 PM CST SUN MAR 5 2006

...SNOW ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS AFTERNOON...

THE SNOW ADVISORY IS NOW IN EFFECT UNTIL 6 PM CST THIS AFTERNOON.

SNOW...MODERATE TO HEAVY AT TIMES...WILL TAPER OFF AND END EARLY
THIS EVENING. SOME PATCHY FREEZING DRIZZLE WILL BE POSSIBLE AFTER
THAT. TOTAL SNOW ACCUMULATIONS OF 3 TO 6 INCHES ARE EXPECTED. 

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

IAZ011-030-WIZ054-061-060000-
/O.EXT.KARX.WW.Y.0003.000000T0000Z-060306T0000Z/
ALLAMAKEE-CLAYTON-CRAWFORD-GRANT-
INCLUDING THE CITIES OF...WAUKON...PRAIRIE DU CHIEN...PLATTEVILLE
310 PM CST SUN MAR 5 2006

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON. 

SNOW...MODERATE TO HEAVY AT TIMES...WILL TAPER OFF AND END EARLY
THIS EVENING. SOME PATCHY FREEZING DRIZZLE WILL BE POSSIBLE AFTER
THAT. TOTAL SNOW ACCUMULATIONS OF 3 TO 6 INCHES ARE EXPECTED. 

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

$$

WIZ017-029-034-042>044-060300-
/O.CON.KARX.SN.Y.0002.000000T0000Z-060306T0300Z/
TAYLOR-CLARK-JACKSON-MONROE-JUNEAU-ADAMS-
INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE...
BLACK RIVER FALLS...SPARTA/TOMAH...MAUSTON
310 PM CST SUN MAR 5 2006

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING. 

SNOW...MODERATE TO HEAVY AT TIMES...WILL TAPER OFF AND END BY MID
EVENING. SOME PATCHY FREEZING DRIZZLE WILL BE POSSIBLE AFTER
THAT. TOTAL SNOW ACCUMULATIONS OF 3 TO 6 INCHES ARE EXPECTED.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$


RIECK
000 
WWUS43 KARX 052359
WSWARX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
559 PM CST SUN MAR 5 2006

...SNOW CONTINUES TO PUSH EAST...

.THE SNOW WILL CONTINUE TO PUSH EAST EARLY THIS EVENING...EXITING
A NEILLSVILLE..TO TOMAH...TO RICHLAND CENTER LINE BY 8 PM. THE
SNOW WILL CONTINUE TO BE MODERATE TO HEAVY WHERE IT FALLS...WITH
VISIBILITIES GENERALLY 1/2 MILE OR LESS. HOURLY ACCUMULATION RATES
BETWEEN ONE HALF AND 1 INCH PER HOUR WILL ALSO BE POSSIBLE. 

AFTER THE SNOW EXITS...SOME PATCHY FREEZING DRIZZLE WILL BE
POSSIBLE FOR THE REST OF THE EVENING HOURS.

MNZ079-088-096-WIZ032-033-041-053-055-060100-
/O.EXP.KARX.SN.Y.0002.000000T0000Z-060306T0000Z/
WABASHA-WINONA-HOUSTON-BUFFALO-TREMPEALEAU-LA CROSSE-VERNON-
RICHLAND-
INCLUDING THE CITIES OF...WINONA...LA CROSSE...VIROQUA...
RICHLAND CENTER
559 PM CST SUN MAR 5 2006

...SNOW ADVISORY WILL EXPIRE AT 6 PM CST THIS AFTERNOON...

THE SNOW ADVISORY WILL EXPIRE AT 6 PM CST THIS AFTERNOON. 

$$

IAZ011-030-WIZ054-061-060100-
/O.EXP.KARX.WW.Y.0003.000000T0000Z-060306T0000Z/
ALLAMAKEE-CLAYTON-CRAWFORD-GRANT-
INCLUDING THE CITIES OF...WAUKON...PRAIRIE DU CHIEN...PLATTEVILLE
559 PM CST SUN MAR 5 2006

...WINTER WEATHER ADVISORY WILL EXPIRE AT 6 PM CST THIS
AFTERNOON...

THE WINTER WEATHER ADVISORY WILL EXPIRE AT 6 PM CST THIS
AFTERNOON. 

$$

WIZ017-029-034-042>044-060300-
/O.CON.KARX.SN.Y.0002.000000T0000Z-060306T0300Z/
TAYLOR-CLARK-JACKSON-MONROE-JUNEAU-ADAMS-
INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE...
BLACK RIVER FALLS...SPARTA/TOMAH...MAUSTON
559 PM CST SUN MAR 5 2006

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING. 

SNOW...MODERATE TO HEAVY AT TIMES...WILL TAPER OFF AND END BY MID
EVENING. SOME PATCHY FREEZING DRIZZLE WILL BE POSSIBLE AFTER
THAT. TOTAL SNOW ACCUMULATIONS OF 3 TO 6 INCHES ARE EXPECTED.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

RABERDING
000 
WWUS43 KARX 060202
WSWARX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
802 PM CST SUN MAR 5 2006

...SNOW ENDING...

.THE ACCUMULATING SNOW HAS MOVED OUT OF THE AREA. THUS THE SNOW
ADVISORY HAS BEEN CANCELED.

WIZ017-029-034-042>044-060315-
/O.CAN.KARX.SN.Y.0002.000000T0000Z-060306T0300Z/
TAYLOR-CLARK-JACKSON-MONROE-JUNEAU-ADAMS-
INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE...
BLACK RIVER FALLS...SPARTA/TOMAH...MAUSTON
802 PM CST SUN MAR 5 2006

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS CANCELED THE SNOW
ADVISORY. 

$$

RABERDING

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this snow advisory went out at Mar 4, 9:15 PM CST, 6 hours 33 minutes earlier.

Area forecast discussion, Mar 4, 9:15 PM CST, 6 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
915 PM CST SAT MAR 4 2006

.UPDATE...CONCERN FOR THE OVERNIGHT HOURS WAS FOCUSED ON
PRECIPITATION TRENDS AND TYPE. RADAR COMPOSITE INDICATED
LIGHT RAIN HAD DEVELOPED LAST FEW HOURS OVER IOWA AND WAS MOVING
NORTHEASTWARD. THUNDER WAS ALSO OBSERVED. THIS WAS ASSOCIATED WITH
DECENT ISENTROPIC UPGLIDE IN THE 285K-295K LAYER AND APPROACHING
DEEP LAYERED Q-G CONVERGENCE.

BASED ON RADAR TRENDS AND FORCING SIGNALS IN THE LATEST RUC AND
NAM...INCREASED PRECIPITATION PROBABILITIES 06Z-12Z 05MAR06 OVER
PORTIONS OF SOUTHEAST MN...NORTHEAST IOWA...SOUTHWEST CORNER OF
WI. FORECAST SOUNDINGS SUGGEST THERE SHOULD BE MIX OF SNOW AND
SLEET...WITH SOME RAIN MAINLY IN NORTHEAST IOWA.

DATA BASE HAS BEEN UPDATED TO REFLECT AFOREMENTIONED THINKING.
UPDATED ZONE FORECAST SHOULD BE ISSUED NO LATER THAN 0330Z THIS
EVENING.

&&
THOMPSON

.PREV DISCUSSION... (ISSUED 304 PM CST SAT MAR 4 2006)

SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT

FORECAST CONCERNS ARE ON PRECIPITATION CHANCES/TYPE LATE TONIGHT AND
SUNDAY AND THEN AGAIN TUESDAY AND TUESDAY NIGHT. TEMPERATURES ALSO
OF CONCERN.

19Z SURFACE ANALYSIS SHOWS HIGH PRESSURE EXTENDING FROM LAKE
SUPERIOR...SOUTHWARD INTO THE OHIO VALLEY. WATER VAPOR IMAGERY
SHOWING SHORTWAVE ROTATING ACROSS WYOMING...WITH A SECOND WEAKER
WAVE MOVING NORTHEAST ACROSS SOUTHERN COLORADO. SOUTHEAST WINDS ON
BACK SIDE OF HIGH BEGINNING TO PULL MOISTURE NORTHWARD AHEAD OF WAVE
ACROSS THE PLAINS....WITH MOSTLY CLEAR SKIES NEAR THE RIDGE AXIS.

12Z GFS HAD BETTER OVERALL INITIALIZATION...ESPECIALLY ACROSS THE
WESTERN CONUS. OTHERWISE NAM/GFS IN GOOD AGREEMENT ALTHOUGH NAM NOW
MORE ROBUST WITH QPF ON SUNDAY. HAVE SIDED WITH THE GFS WITH ITS
BETTER RUN TO RUN CONSISTENCY.

CLOUDS WILL BE ON THE INCREASE TONIGHT AS HIGH SLIDES EASTWARD.
NORTHERN STREAM WAVE WILL PUSH EASTWARD FLATTENING THE RIDGE. AS THIS
OCCURS...ASSOCIATED SURFACE LOW WILL MOVE ACROSS NORTH DAKOTA.
SECONDARY WEAKER LOW WILL THEN MOVE INTO KANSAS WITH SOUTHERN STREAM
WAVE. AS THIS DOUBLE BARRELED LOW THE MOVES EASTWARD...DECENT
MOISTURE TRANSPORT/QG CONVERGENCE APPROACHES THE AREA LATE TONIGHT.
HAVE PULLED THE POPS OUT OF THE EVENING PERIOD TONIGHT. IT LOOKS AS
THOUGH PRECIPITATION WILL BE ENTERING THE FORECAST AREA BETWEEN 09Z-
12Z TONIGHT THEN ACROSS THE REMAINDER OF THE AREA SUNDAY. FORCING
FIELDS LOOK RATHER RESPECTABLE INTO SUNDAY AFTERNOON. CROSS SECTIONS
ALSO INDICATING MAXIMUM LIFT NEAR FAVORED DENDRITIC GROWTH REGION.
WITH BIGGEST QUESTION WILL BE ON PRECIPITATION AND TYPE AND SURFACE
TEMPERATURES. BOTH NAM AND GFS SOUNDINGS INDICATING MAINLY SNOW
ACROSS THE ENTIRE AREA...WITH PERHAPS SOME RAIN OR SLEET MIXING IN
FOR A TIME ACROSS THE SOUTH AS SURFACE TEMPERATURES WARM INTO THE MID
30S. HAVE RAISED SNOW AMOUNTS A LITTLE WITH GENERALLY 1 TO 4 INCHES.
MID LEVEL DRYING TO BEGIN LATE SUNDAY AFTERNOON AND INTO THE EVENING
HOURS...LOOSING ANY ICE CRYSTALS IN THE CLOUD LAYER. WITH WEAK LIFT
THROUGH THE EVENING HOURS AND SHALLOW MOISTURE WILL MENTION A
LITTLE PATCHY FREEZING DRIZZLE.

WEAK RIDGING THEN BUILDS IN FOR MONDAY AND MONDAY NIGHT BEFORE NEXT
WAVE APPROACHES THE AREA ON TUESDAY...WITH PRECIPITATION TYPE THEN A
CONCERN FOR TUESDAY AND TUESDAY NIGHT. DECENT SOUTHERLY FLOW TO
PULL WARM AIR INTO THE REGION. DID RAISE TEMPERATURES A LITTLE IN
THIS TIME FRAME AND INTRODUCED SOME RAIN INTO THE GRIDS AS WELL.

LONG TERM...WEDNESDAY THROUGH SATURDAY

THE PATTERN DURING THIS TIME FRAME WILL BE DOMINATED BY A DEEPENING
WESTERN CONUS TROUGH AND A CORRESPONDING SHARPING RIDGE ACROSS THE
EASTERN U.S. THIS SETS UP A SOUTHWEST AND RATHER UNSETTLED FLOW
ACROSS THE GREAT LAKES REGION. MEDIUM RANGE MODELS CONTINUE TO SHOW
2 MAJOR SYSTEMS TO AFFECT THE AREA. ONE AT THE BEGINNING ON THE
PERIOD WEDNESDAY/THURSDAY AND THE OTHER ONE TOWARD THE END OF THE
WEEK AND EARLY IN THE WEEKEND. BOTH THE GFS AND ECMWF SHOWING QUITE
A BIT OF WARM AIR BEING WRAPPED INTO BOTH SYSTEMS...THUS EXPECTING
THE MAIN PRECIPITATION TYPE TO BE IN THE LIQUID FORM. ONLY CHANGES
MADE TO THE GRIDS WAS TO CONFINE ANY MIXED PRECIPITATION TO THE
OVERNIGHT HOURS. IF MODELS CONTINUE TO WARM THINGS UP...IT MAY BE
ALL LIQUID. DID TREND A BIT UPWARD WITH TEMPERATURES THROUGH THE
PERIOD.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
IA...NONE.
&&

RABERDING
Hazardous weather outlook, Mar 4, 3:45 PM CST, 12 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
345 PM CST SAT MAR 4 2006

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034-
041>044-053>055-061-051100-
ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE-
FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE-
MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON-
WABASHA-WINNESHIEK-WINONA-
345 PM CST SAT MAR 4 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST IOWA...
SOUTHEAST MINNESOTA...AND SOUTHWEST INTO CENTRAL WISCONSIN.

.DAY ONE...TONIGHT

AREAS OF PRECIPITATION WILL START TO OVERSPREAD AREAS WEST OF THE
MISSISSIPPI RIVER VALLEY AFTER MIDNIGHT TONIGHT. THIS IS
THANKS TO A LOW PRESSURE SYSTEM MOVING THROUGH THE SOUTHERN PLAINS.
TEMPERATURE PROFILES SUPPORT SNOW AS THE MAIN PRECIPITATION TYPE...
ALTHOUGH SOME RAIN COULD BE MIXED IN AT TIMES OVER NORTHEAST IOWA.
ACCUMULATIONS WILL BE MINIMAL FOR TONIGHT...GENERALLY 1/2 INCH OR
LESS...AS THE BULK OF THE PRECIPITATION WILL MOVE ACROSS THE AREA
ON SUNDAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PRECIPITATION WILL MOVE ACROSS THE ENTIRE AREA ON SUNDAY...
WITH SNOW AGAIN THE DOMINANT PRECIPITATION TYPE. THERE COULD BE
SOME RAIN MIXED IN OVER PARTS OF NORTHEAST IOWA...SOUTHWEST
WISCONSIN...AND THE MISSISSIPPI RIVER VALLEY EARLY IN THE DAY. THE
SNOW WILL MOVE EAST OF THE RIVER BY EARLY AFTERNOON...AND THEN INTO
EASTERN WISCONSIN OVERNIGHT SUNDAY. ACCUMULATIONS OF 2 TO 4 INCHES
LOOK POSSIBLE MOSTLY ALONG...AND NORTH AND EAST...OF INTERSTATE
94...WITH 1 TO 3 INCHES WEST OF THERE.

BY THE EVENING...THE BULK OF ANY ACCUMULATING SNOWS WILL HAVE EXITED
TO THE EAST. HOWEVER...SOME FREEZING DRIZZLE WILL BE POSSIBLE EAST OF
THE MISSISSIPPI RIVER DURING THE EVENING HOURS.

A SERIES OF UPPER LEVEL DISTURBANCES AND LOW PRESSURE SYSTEMS WILL
MOVE ACROSS THE UPPER MIDWEST FOR THE MIDDLE AND LATER PARTS OF NEXT
WEEK. FOR TUESDAY NIGHT THROUGH WEDNESDAY NIGHT THESE SYSTEMS WILL
BRING A CHANCE OF RAIN OR SNOW TO THE AREA. FOR THURSDAY THROUGH
FRIDAY...THE AIRMASS ALOFT IS EXPECTED TO BE WARM ENOUGH THAT THE
SYSTEMS WILL BRING A CHANCE OF MAINLY RAIN TO THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED. SNOWFALL REPORTS ON SUNDAY
WOULD BE APPRECIATED.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED.

RRS

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 5, 3:48 AM CSTWinter Weather AdvisoryARXCrawford, Grant14 hr

Nearby

Snow Advisories in Wisconsin, 2006Snow Advisories in Minnesota, 2006Every snow advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.